Suggesr treatment for abdominal pain after appendix removal
User rating for this question
My son is 12 years old, average weight and height. He had a burst appendix 6 months ago and had it removed. He was in hospital for 3 weeks after surgery due to complications as his insides became infected due to the burst appendix. His surgeon said it was the worst case he had seen and was very lucky to have survived. We have been back to outpatients twice 4 months and 3 months ago as he has had constant pain in his abdomen plus frequent diarreah and vomiting. We were told it will take a while to heal and this is normal. It has been 6 months now and symptoms have changed slightly but his condition is worsening. He pees often up to 15 times a day but often feels the need to go but cannot. He has constant stabbing pains in his abdomen. This is affecting him greatly. He is often unable to go to school. He used to be a keen sportsman but can no longer play any sport.
Posted Thu, 27 Mar 2014 in Abdominal Pain
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer: Need more information Detailed Answer: Hi there. I am Dr Mittal, MD I will try to help you with your query. I have read your query in detail. I understand that the appendicitis and its removal is often followed by a long syndrome of abdominal symptoms. But I would agree with you that 6 months is a long time. I would like to know all the medicines he has been on. I would also like to know how is his abdomen- is it hot to touch as compared to the rest of the body is there pain when you touch it is it hard and tense when you touch it is there some discoloration? what are the symptoms currently he has, aside from the urine complaints and the weakness. when were the last tests done? i would suggest a complete hemogram, lft, kft and an usg/MRI of the abdomen. Please do let me know the reports and the answers to my queries, so I may be able to help you further.. Best of luck Dr Saumya Mittal
Follow-up: Suggesr treatment for abdominal pain after appendix removal 26 minutes later
Hi Dr Mittal, XXXXXXX has not been on any medications except for a weeks course of antibiotics from his GP recently which did not make any difference to his symptoms. His abdomen is not hot to touch or hard/tense. No discoloration. The stomach appears bloated and XXXXXXX says he feels bloated. His current symptoms are: bloating nausea dizziness headache occasional diarreah stabbing pains in his stomach. I have to physically help him out of bed in the morning because of pain in his stomach area makes this difficult for him. No testing has been done
Answered by Dr. Saumya Mittal 9 minutes later
Brief Answer: a few suggestions, few more queries Detailed Answer: Hello there. Thanks for your confidence in my response I think you should get the tests I mentioned before - complete hemogram, liver function, kidney function, ultrasonogram/MRI. They will help us know if something is still wrong internally. I would also suggest you talk to his treating doctor regarding a course of proton pump inhibitors and probiotics while we await the test reports. What about diet? What has XXXXXXX been eating? I have my doubts he is eating too well. But still what does he eat? And if his appetite is low, why does he not eat- does it cause pain/vomiting, or does he not feel like eating??? That is very important cause sometimes a person is hungry and will not eat simply because food causes pain/vomiting. I hope that helps Please do let me know the reports and the answers to my queries, so I may be able to help you further. Best of luck Dr Saumya Mittal
Follow-up: Suggesr treatment for abdominal pain after appendix removal 36 minutes later
Hi Dr Mittal Thank you for the advice I will get the tests done. XXXXXXX is on a waiting list to see a gastro specialist but because of his condition I am very concerned and a little impatient. I have recently taken all dairy foods out of his diet and reduced his gluten intake. He was up until now eating a lot of dairy including approx 1.5 litre low fat milk per day plus yoghurt cheese and butter. It has been 2 weeks now since no dairy in diet with no apparent change in symptoms . He often skips meals when he is feeling unwell and will eat a lot when he is able. He was 48 kgs when he left the hospital 6 months ago and is now 45kgs. I have also introduced Inner health plus tablets daily. I try to give him a well balanced diet but his condition is causing him to be very picky. He is drinking a lot of water and fruit iceblocks to keep up his liquid intake as if he doesnt drink enough he feels like he is busting to pee but cannot go. He says that he often does not feel like eating because sometimes no appetite and other times makes him feel sick ie nausia, tummy pains.
Answered by Dr. Saumya Mittal 5 minutes later
Brief Answer: Diet supplements Detailed Answer: Hello again I understand his problem, and your anxiety. It was a very good idea to decide to meet a gastroenterologist. I will suggest you get the tests done, cause I am sure that will help the gastroenterologist for sure. In case there is some fluid collection in abdomen, we will need to get that tested as well. I will suggest you start him on some protein concentrate as well. In a reduced diet with weight loss, he is definitely going to need supplements. Please do let me know the reports and the answers to my queries, so I may be able to help you further. Best of luck Dr Saumya Mittal
People also viewed
- Is cloudy urine a side effect of bactrim?
- What causes intense abdominal pain after gallbladder and appendix removal
- Suggesr treatment for abdominal pain after appendix removal
- Stomach hurts when i bend over ausea
- What is the treatment for abdominal pain and inflamed appendix
- What causes abdominal pain after deworming treatment
- What are the side effects of albendazole?
- Abdominal pain after appendix removal
- Is cold sweats a side effect of coreg cr?
- Pro athletes with hernias
- Causes for atrophic pancreas
- Is blurred vision a side effect of cipro?
- Athletes and umbilical hernia
- Stomach pain with atrial septum defect
- Is itching skin a side effect of campral?